MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-XP60
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that the air cannot be supplied inside of the scope due to deformation of the venting connector and of the light guide connector.This finding was caused by wrong handling.Upon further inspection, it was observed that the coating on the connecting tube had peeling due to deterioration.It was also observed that the play of the right and left knob was out of the standard value due to a dent on the bending tube.It was observed that the objective lens had discoloration due to chemical stress.It was also observed that the connecting tube had a dent due to physical stress.Lastly, scratches were observed on the following unit components due to physical stress caused by a handling problem: light guide connector, eyepiece, control unit, scope cover, grip, angulation lever, up-down plate, universal cord and on the protector of the universal cord on the scope connector side.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the oes bronchofiberscope had a vent metal air leak.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that the coating on the connecting tube has peeling which is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17417590
Report Number9610595-2023-10809
Device Sequence Number8741431
Product Code EOQ
UDI-Device Identifier04953170339240
UDI-Public04953170339240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP60
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown